Alert archive / South Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 197, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 21, 2005, 2:25 AM CDT for Gregory County, South Dakota. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2005, 2:25 AM CDT (07:25 UTC)
- Expired
- Jun 21, 2005, 3:03 AM CDT
- In force
- 38 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Gregory County, SD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:35 AM CDT | HAIL 1 | 10 S Dallas, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 210726 SVRFSD SDC053-210800- /O.NEW.KFSD.SV.W.0197.050621T0725Z-050621T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 225 AM CDT TUE JUN 21 2005 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA * UNTIL 300 AM CDT * AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF DALLAS...OR ABOUT 21 MILES SOUTHEAST OF WINNER...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL GREGORY COUNTY SOUTH OF GREGORY THROUGH 250 AM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4325 9953 4300 9954 4300 9924 $$ CHAPMAN
2 follow-up statements
000 WWUS53 KFSD 210749 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 250 AM CDT TUE JUN 21 2005 SDC053-210800- /O.CON.KFSD.SV.W.0197.000000T0000Z-050621T0800Z/ GREGORY SD- 250 AM CDT TUE JUN 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 AM CDT FOR SOUTHWESTERN GREGORY COUNTY... AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 15 MILES SOUTH OF DALLAS...OR ABOUT 32 MILES NORTH OF BASSETT...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4325 9953 4300 9954 4300 9924 $$ CHAPMAN
000 WWUS53 KFSD 210803 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 303 AM CDT TUE JUN 21 2005 SDC053-210813- /O.EXP.KFSD.SV.W.0197.000000T0000Z-050621T0800Z/ GREGORY SD- 303 AM CDT TUE JUN 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GREGORY COUNTY EXPIRES AT 300 AM CDT... THE WARNING HAS EXPIRED. THE STORM HAS EXITED THE COUNTY. LAT...LON 4325 9953 4300 9954 4300 9924 $$ CHAPMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:30 PM CDT, 10 hours 55 minutes earlier.
Area forecast discussion, Jun 20, 3:30 PM CDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 PM CDT MON JUN 20 2005 .DISCUSSION... ONGOING SVR WX. NO DISCUSSION. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 20, 1:19 PM CDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 119 PM CDT MON JUN 20 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 119 PM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS SHOULD DEVELOP ALONG A SERIES OF OUTFLOW BOUNDARIES NORTH OF INTERSTATE 90 THIS AFTERNOON AND EVENING...THEN PROGRESS SOUTHEAST OVER THE AREA. A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND PENNY SIZE HAIL AS THE PRIMARY THREAT...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. HOWEVER...THERE IS AN ISOLATED TORNADO THREAT ALONG ANY OF THESE BOUNDARIES THROUGH THE EARLY EVENING HOURS. EXCESSIVE TEMPERATURES... HEAT INDICES WILL RISE INTO THE 100 TO 105 RANGE THIS AFTERNOON WEST OF INTERSTATE 29...AS TEMPERATURES RISE INTO THE LOWER 90S AND DEW POINTS REMAIN IN THE 70 TO 75 RANGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS STILL A CHANCE OF THUNDERSTORMS REDEVELOPING NORTH OF INTERSTATE 90 TUESDAY AFTERNOON AND MOVING SOUTHEAST THROUGH THE AREA TUESDAY NIGHT. A FEW OF THESE STORMS COULD ALSO BE SEVERE. A COLD FRONT SHOULD MOVE SOUTHEAST OVER THE AREA THURSDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS ALONG WITH IT. A FEW OF THESE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 2 PM NORTH OF INTERSTATE 90. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BT
In the hours before
Local storm report, Jun 20, 11:25 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL 2 E LOOMIS 43.79N 98.07W
06/20/2005 0.75 INCH DAVISON SD EMERGENCY MNGR
&&
GHLocal storm report, Jun 20, 11:29 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1129 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM FLASH FLOOD WORTHINGTON 43.63N 95.60W
06/20/2005 NOBLES MN TRAINED SPOTTER
HEAVY RAIN HAS CAUSED FLOODING IN LOW LYING STREETS
AROUND THE LAKE.IT WAS ABOUT 3 FEET DEEP AT 8TH STREET
AND 10TH AVENUE.
&&
TRMLocal storm report, Jun 20, 11:55 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1155 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL PARKER 43.40N 97.14W
06/20/2005 0.75 INCH TURNER SD TRAINED SPOTTER
0.75 INCH HAIL LASTED 3 MINUTES.
0851 PM HAIL PARKER 43.40N 97.14W
06/20/2005 1.00 INCH TURNER SD AMATEUR RADIO
QUARTER SIZED HAIL LASTED 3 MINUTES.
0910 PM HAIL PARKER 43.40N 97.14W
06/20/2005 1.75 INCH TURNER SD TRAINED SPOTTER
1000 PM FLASH FLOOD BROOKINGS 44.31N 96.79W
06/20/2005 BROOKINGS SD TRAINED SPOTTER
FLOODING IN BROOKINGS AT THE VIADUCT AND AT SEXAUR
STREET. ALSO THERE WERE WIND GUSTS TO 56 MPH AND PEA
SIZED HAIL.
1144 PM HAIL 4 NW FULTON 43.77N 97.88W
06/20/2005 0.75 INCH HANSON SD EMERGENCY MNGR
INTERMITTENT THREE QUARTER INCH HAIL WAS REPORTED BETWEEN
4 MILES NORTHWEST OF FULTON AND ALEXANDRIA.
&&
TRMLocal storm report, Jun 21, 12:33 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1233 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD FLANDREAU 44.05N 96.60W
06/20/2005 MOODY SD TRAINED SPOTTER
FLOODING WAS REPORTED IN THE CITY PARK.
1219 AM FLASH FLOOD FLANDREAU 44.05N 96.60W
06/21/2005 MOODY SD TRAINED SPOTTER
LOCALIZED FLOODING OF CREEKS OBSERVED.
&&
TRMLocal storm report, Jun 21, 1:04 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
104 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD WAGNER 43.08N 98.30W
06/21/2005 CHARLES MIX SD LAW ENFORCEMENT
6 TO 8 INCHES OF WATER WAS REPORTED ON THE STREETS OF
WAGNER BY THE LAKES ANDES WARNING POINT.
&&
TRMLocal storm report, Jun 21, 2:00 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
200 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM HAIL KIMBALL 43.75N 98.96W
06/21/2005 0.88 INCH BRULE SD TRAINED SPOTTER
0145 AM HAIL GREGORY 43.23N 99.43W
06/21/2005 0.88 INCH GREGORY SD TRAINED SPOTTER
&&
PSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:21 PM CDT | Flash Flood Warning | FSD | Clay, Union | 3 hr |
| Jun 20, 7:25 PM CDT | Severe Thunderstorm Warning | FSD | Union | 50 min |
| Jun 20, 7:33 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 42 min |
| Jun 20, 8:07 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 23 min |
| Jun 20, 8:11 PM CDT | Flash Flood Warning | FSD | Minnehaha | 3 hr |
| Jun 20, 8:14 PM CDT | Flash Flood Warning | FSD | Brookings | 3 hr |
| Jun 20, 8:15 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 61 min |
| Jun 20, 8:17 PM CDT | Flash Flood Warning | FSD | Turner | 3 hr |
| Jun 20, 8:40 PM CDT | Severe Thunderstorm Warning | FSD | Turner | 65 min |
| Jun 20, 9:22 PM CDT | Severe Thunderstorm Warning | FSD | Brookings | 42 min |
| Jun 20, 9:25 PM CDT | Severe Thunderstorm Warning | FSD | Gregory | 50 min |
| Jun 20, 9:38 PM CDT | Tornado Warning | FSD | Turner | 37 min |
| Jun 20, 9:43 PM CDT | Flash Flood Warning | FSD | Moody | 2 hr |
| Jun 20, 9:43 PM CDT | Severe Thunderstorm Warning | FSD | Jerauld, Sanborn | 62 min |
| Jun 20, 10:08 PM CDT | Flash Flood Warning | FSD | Clay | 2 hr |
| Jun 20, 10:13 PM CDT | Severe Thunderstorm Warning | FSD | Sanborn | 62 min |
| Jun 20, 10:15 PM CDT | Severe Thunderstorm Warning | FSD | Gregory | 60 min |
| Jun 20, 10:16 PM CDT | Severe Thunderstorm Warning | FSD | Turner | 29 min |
| Jun 20, 10:28 PM CDT | Severe Thunderstorm Warning | FSD | McCook | 32 min |
| Jun 20, 10:31 PM CDT | Severe Thunderstorm Warning | FSD | Hanson | 44 min |
| Jun 20, 10:39 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 44 min |
| Jun 20, 10:43 PM CDT | Severe Thunderstorm Warning | FSD | Turner | 32 min |
| Jun 20, 10:49 PM CDT | Flash Flood Warning | FSD | Bon Homme, Yankton | 3 hr |
| Jun 20, 10:49 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme | 41 min |
| Jun 20, 10:57 PM CDT | Flash Flood Warning | FSD | Beadle, Sanborn | 2 hr |
| Jun 20, 11:06 PM CDT | Severe Thunderstorm Warning | FSD | Davison | 24 min |
| Jun 20, 11:10 PM CDT | Flash Flood Warning | FSD | McCook, Minnehaha, Turner | 2 hr |
| Jun 20, 11:10 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 16 min |
| Jun 20, 11:15 PM CDT | Severe Thunderstorm Warning | FSD | Turner | 12 min |
| Jun 20, 11:18 PM CDT | Severe Thunderstorm Warning | FSD | Hanson | 58 min |
| Jun 20, 11:26 PM CDT | Flash Flood Warning | FSD | Davison, Hanson | 2 hr |
| Jun 20, 11:28 PM CDT | Severe Thunderstorm Warning | FSD | Davison | 32 min |
| Jun 20, 11:32 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix | 47 min |
| Jun 20, 11:35 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme | 25 min |
| Jun 20, 11:37 PM CDT | Flash Flood Warning | FSD | Moody | 113 min |
| Jun 21, 12:29 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix | 47 min |
| Jun 21, 12:56 AM CDT | Flash Flood Warning | FSD | Charles Mix | 3 hr |
| Jun 21, 1:04 AM CDT | Severe Thunderstorm Warning | FSD | Brule | 56 min |
| Jun 21, 1:35 AM CDT | Flash Flood Warning | FSD | Bon Homme | 115 min |
| Jun 21, 1:35 AM CDT | Severe Thunderstorm Warning | FSD | Gregory | 40 min |
| Jun 21, 1:58 AM CDT | Severe Thunderstorm Warning | FSD | Brule | 30 min |
| Jun 21, 3:11 AM CDT | Flash Flood Warning | FSD | Charles Mix | 3 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.